| Model Number |
72202531 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
06/29/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during meniscus repair surgery, when the device was being used, the shaft was bent and heat was generated by friction causing the patient to be burned around the portal.No delay or other complications were reported.It is unknown how the procedure was completed.
Additional Manufacturer Narrative
The reported 4.5mm platinum full radius bonecutter, used in treatment, was returned for evaluation.Visual assessment showed the inner and outer blades are bent.There is no evidence that indicates the blade heated up as the polycarbonate components show no melting.The condition of the device indicates it was subjected to excessive side loading during use.Per the device ifu 1060595 under precautions ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.A review of the manufacturing and complaint records was performed for the reported device, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.